Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 29, NWS Omaha, NE

August 1, 2007Jefferson County, Nebraska

NWS Omaha, NE issued this flash flood warning at Aug 1, 2007, 4:39 AM CDT for Jefferson County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2007, 4:39 AM CDT (09:39 UTC)
Expired
Aug 1, 2007, 8:45 AM CDT
In force
4 hr
Issued by
NWS Omaha, NE
Area
Whole counties

County Jefferson County, NE

The radar

The Grand Island radar (KUEX), 111 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 785 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
785 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 010942
FFWOAX
NEC095-011345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
439 AM CDT WED AUG 1 2007

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 845 AM CDT

* AT 435 AM CDT...RADAR ESTIMATED 3 TO 4 INCHES OF RAIN HAD FALLEN 
FROM JUST WEST OF FAIRBURY TO DAYKIN. SPOTTERS REPORTED 3 INCHES OF 
RAIN IN FAIRBURY...WITH LAW ENFORCEMENT REPORTING WATER OVER HIGHWAY 
4 ABOUT 3 MILES EAST OF DAYKIN.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAYKIN AND 
FAIRBURY.

ANOTHER 2 TO 3 INCHES OF RAIN IS POSSIBLE BETWEEN 5 AND 7 AM AS SLOW 
MOVING THUNDERSTORMS ENTER NORTHWEST JEFFERSON COUNTY. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND
MOVE TO HIGHER GROUND.

LAT...LON 4007 9736 4006 9714 4034 9701 4034 9736

$$

DERGAN
3 follow-up statements
000 
WGUS73 KOAX 011132
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
631 AM CDT WED AUG 1 2007

NEC095-011345-
JEFFERSON NE-
631 AM CDT WED AUG 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
JEFFERSON COUNTY...

AT 630 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE TO HEAVY RAIN IN JEFFERSON COUNTY. RAINFALL 
ESTIMATES BETWEEN 3 AND 6 AM WERE RUNNING BETWEEN 2 AND 4 INCHES IN 
AREAS BETWEEN FAIRBURY AND DAYKIN. THE HEAVIEST RAIN HAD FALLEN JUST 
SOUTH AND WEST OF DAYKIN.

WHILE THE RAINFALL INTENSITY HAS DECREASED SOMEWHAT...ANOTHER INCH 
OR SO OF RAIN IS POSSIBLE IN AREAS THAT HAVE ALREADY HAD SEVERAL 
INCHES OVERNIGHT. FLOODING OF SMALL STREAMS AND CREEKS IS LIKELY 
CONTINUING ACROSS THE NORTHWEST QUARTER OF THE COUNTY...INCLUDING 
SWAN CREEK...LITTLE SANDY AND BIG SANDY CREEKS...AS WELL AS 
TRIBUTARIES TO THE LITTLE BLUE RIVER.

EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL ALSO CAUSE FLOODING OF 
COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

LAT...LON 4007 9736 4006 9714 4034 9701 4034 9736

$$

DERGAN
000 
WGUS73 KOAX 011246
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
745 AM CDT WED AUG 1 2007

NEC095-011240-
JEFFERSON NE-
745 AM CDT WED AUG 1 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JEFFERSON COUNTY...

RAINFALL HAS SUBSIDED SUBSTANTIALLY IN JEFFERSON COUNTY...AND COUNTY 
OFFICIALS HAD RECEIVED NO REPORTS OF FLOODING SINCE 7 AM.  HOWEVER 
SOME LOCALIZED PONDING OF WATER OR FLOODING OF LOW LYING AREAS COULD 
STILL BE OCCURRING.  MOTORISTS SHOULD USE CAUTION.

LAT...LON 4007 9736 4006 9714 4034 9701 4034 9736

$$

DERGAN
000 
WGUS73 KOAX 011246 RRA
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
745 AM CDT WED AUG 1 2007

NEC095-011300-
JEFFERSON NE-
745 AM CDT WED AUG 1 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JEFFERSON COUNTY...

RAINFALL HAS SUBSIDED SUBSTANTIALLY IN JEFFERSON COUNTY...AND COUNTY 
OFFICIALS HAD RECEIVED NO REPORTS OF FLOODING SINCE 7 AM.  HOWEVER 
SOME LOCALIZED PONDING OF WATER OR FLOODING OF LOW LYING AREAS COULD 
STILL BE OCCURRING.  MOTORISTS SHOULD USE CAUTION.

LAT...LON 4007 9736 4006 9714 4034 9701 4034 9736

$$

DERGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:50 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 1, 2:50 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 AM CDT WED AUG 1 2007

.DISCUSSION...
SCATTERED CONVECTION HAD FIRED UP AGAIN EARLY THIS MORNING ALONG
WEAK MID LEVEL SHEAR AXIS AND THETA-E RIDGE STRETCHING FROM EASTERN
NEBRASKA INTO NORTHEAST KANSAS. EXPECT THIS AREA OF CONVECTION TO
CONTINUE INTO WEDNESDAY MORNING SIMILAR TO PAST COUPLE OF DAYS WITH
GRADUAL DEVELOPMENT NORTH AND EAST. ISOLATED STORMS STILL POSSIBLE
THIS AFTERNOON BUT MAIN FOCUS WILL SHIFT NORTH WITH APPROACHING COLD
FRONT. BOTH NAM AND GFS SIMILAR WITH POSITION OF FRONT INTO NORTHEAST
NEBRASKA BY 00Z THEN STALLING IT OUT ACROSS EASTERN NEBRASKA
TONIGHT. GFS LESS GENEROUS WITH ITS QPF THAN NAM BUT WITH SIGNIFICANT
PW INDICATED BY MODELS TO REMAIN ACROSS THE AREA TONIGHT WOULD
APPEAR WETTER NAM HAS THE BETTER IDEA REGARDING LOCALLY HEAVY
RAIN...ESPECIALLY NORTH THROUGH 06Z. CONTINUED CHANCE OF PRECIP
THURSDAY INTO FRIDAY NIGHT AS FRONT WASHES OUT NEAR KANSAS NEBRASKA
BORDER ON THURSDAY THEN BEGINS LIFTING NORTHEAST AS A WARM FRONT
LATE THURSDAY NIGHT INTO FRIDAY NIGHT. NAM FLATTENS RIDGE MORE ON
FRIDAY THAN GFS WHICH RESULTS IN A MORE SOUTHERN PLACEMENT OF THE
QPF ACROSS NEBRASKA. HAVE INCREASED POPS ACROSS THE AREA DURING THIS
TIME. TEMPERATURES WILL REMAIN A CHALLENGE DURING THE PERIOD
DEPENDANT ON EXTENT OF CLOUDS AND RAIN. GENERALLY USED A BLEND OF
MAV/MET GUIDANCE IN THE SHORT TERM.

IN THE EXTENDED...00Z MODELS NOT TOO DIFFERENT IN MAINTAINING TROUGH
ALONG THE WEST COAST AND FLATTENING RIDGE OVER THE CENTRAL CONUS.
NO CHANGE TO FORECAST AT THIS TIME.

&&

.AVIATION...
PLUME OF NEAR 70 DEW POINT TEMPERATURES HAD SPREAD ACROSS EASTERN
NEBRASKA OVERNIGHT. AND COMBINED WITH UPPER LEVEL
IMPULSE...SCATTERED CONVECTION FIRED IN SOUTH CENTRAL NEBRASKA.
THOSE STORMS WILL LIKELY SPREAD SLOWLY NORTHEAST WITH TIME...AND MAY
AFFECT KLNK TAF SITE BEFORE SUNRISE. MORE DEVELOPMENT IS POSSIBLE
THROUGH 00Z AS FAR EAST AS KOMA. OUTSIDE OF THIS CONVECTION...CLEAR
SKIES AND MOIST LOW LEVELS WILL PROVIDE FOR IFR VISIBILITIES AND
CIGS THROUGH SUNRISE NEAR KOFK. THIS SHOULD LIFT THROUGH 15Z.
APPROACHING COLD FRONT AFTER 00Z WILL BRING ANOTHER SHOT OF
CONVECTION FOR NORTHEAST NEBRASKA THEN.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

FOBERT/DERGAN
Hazardous weather outlook, Jul 31, 5:07 PM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
507 PM CDT TUE JUL 31 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-011215-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
507 PM CDT TUE JUL 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS
EASTERN NEBRASKA TONIGHT WITH SCATTERED THUNDERSTORMS WEDNESDAY.
LATE WEDNESDAY AFTERNOON A FEW STRONG TO SEVERE STORMS MAY
DEVELOP MAINLY NORTH OF A LINE FROM NORFOLK TO WAYNE. THE PRIMARY
HAZARDS WITH THE STRONGER STORMS WOULD BE GUSTY WINDS AND LOCALLY
HEAVY RAIN.

THE STORMS TONIGHT AND MUCH OF WEDNESDAY ARE DUE TO A WEAK WEATHER
DISTURBANCE COMBINED WITH THE VERY MOIST ENVIRONMENT. WEDNESDAY A
COLD FRONT WILL BEGIN TO MOVE INTO NORTHEAST NEBRASKA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT AND THURSDAY WITH A
SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY
NIGHT AND AGAIN SATURDAY NIGHT THROUGH MONDAY NIGHT ACROSS PARTS
OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT BUT MAY BE
NEEDED IN NORTHEAST NEBRASKA WEDNESDAY AFTERNOON.

ZAPOTOCNY

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:48 AM CDTRiver Flood WarningOAXJefferson35 hr
Aug 1, 3:04 PM CDTFlash Flood WatchOAXBoone, Butler, Cass, Colfax, Dodge, Douglas and 16 more15 hr

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.